Heavy Rain, Giles
- When
- April 1, 6:00 AM CST
- Where
- Giles County, Pulaski
- Reported by
- COOP Observer
- Coordinates
- 35.200, -87.020
A COOP observer in Pulaski measured a 24-hour rainfall total of 3.53 inches.
Heavy rainfall from the storms that struck Middle Tennessee on March 31 continued to cause flooding into the morning hours on April 1. One water rescue was performed in Coffee County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Heavy rainfall from the storms that struck Middle Tennessee on March 31 continued to cause flooding into the morning hours on April 1. One water rescue was performed in Coffee County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 1, 2:13 AM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 313 AM CDT FRI APR 1 2016 .DISCUSSION... A FEW LINGERING SHOWERS ARE OVER THE AREA TONIGHT AS THE COLD FRONT MOVES THROUGH THE REGION. CURRENTLY THE FRONT IS KNOCKING ON THE DOOR OF THE NASHVILLE METRO AREA AT 2 AM AS SHOWN BY SURFACE OBS AND RADAR. CHANCES FOR SHOWERS WILL CONTINUE FOR THE REMAINDER OF THE MORNING EAST OF THE COLD FRONT...WHICH WILL PRIMARILY BE AREAS EAST OF I65 AND THE CUMBERLAND PLATEAU. CLOUD COVER MAY BREAK A BIT EARLY TODAY BUT RETURN LATER TONIGHT AS SOME MODELS SHOW ANOTHER LOBE OF THE TROUGH AIDING IN SOME ADDITIONAL SHOWERS POSSIBLE FOR THE SOUTHEAST PART OF THE CWA. THE NAM SHOWS THE COLD FRONT STALL IN NORTHERN GA/CENTRAL AL AND LOOKS TO ALSO HELP PRECIP CHANCES FOR THE SOUTHEAST EARLY SATURDAY MORNING. BY MID MORNING AND EARLY AFTERNOON SATURDAY THE CLOUDS SHOULD CLEAR OUT FROM NORTHWEST TO SOUTHEAST AS LARGE SCALE SUBSIDENCE MOVES IN WITH ANOTHER REINFORCING COLD SHOT ALOFT FROM THE UPPER TROUGH. HIGHS SATURDAY LOOK TO ONLY HIT THE LOW 60S THANKS TO THE COLDER AIR MOVING IN BEHIND THE TROUGH. 850MB TEMPS WILL LIKELY BE BELOW 0C FOR THE NORTHEAST PART OF THE CWA...AND WITH CLEAR SKIES/LIGHT WINDS OVERNIGHT INTO SUNDAY MORNING...LOW TEMPS IN THE MID TO LOW 30S LOOK LIKELY. PUT IN MENTION OF FROST FOR MOST OF THE MID STATE EXCEPT FOR THE TN RIVER VALLEY WHERE TEMPS MAY HOLD IN THE UPPER 30S SUNDAY MORNING. ANOTHER FROST ADVISORY MAY BE NEEDED FOR SUNDAY MORNING IF LOW TEMPS KEEP TRENDING THE WAY THEY HAVE BEEN OVER THE PAST FEW MODEL RUNS. RIDGING TRIES TO BUILD IN MONDAY BUT ANOTHER GREAT LAKES TROUGH MAKES THE UPPER FLOW MORE ZONAL MONDAY. TEMPS WILL STILL WARM UP A BIT MONDAY BUT CHANCES FOR SHOWERS WILL MOVE IN MONDAY AFTERNOON AND EVENING FROM THE NORTH AS THE TROUGH SLIDES TO THE SOUTHEAST. THIS IS A QUICK SHOT OF PRECIP CHANCES AS RIDGING RETURNS TUESDAY. BY WEDNESDAY...ANOTHER UPPER TROUGH BRINGS CHANCES FOR PRECIP DURING THE DAY THROUGH EARLY MORNING FRIDAY. BEST CHANCE FOR RAIN CURRENTLY LOOKS TO BE WEDNESDAY NIGHT INTO THURSDAY MORNING. THE GFS AND ECMWF DIFFER JUST A BIT ON THE SOLUTION OF THE UPPER TROUGH...BUT BOTH MODELS HAVE THE TROUGH DIGGING QUITE A BIT INTO THE SOUTHEAST US THURSDAY INTO FRIDAY. 850MB TEMPS DROP INTO THE -2C TO -8C RANGE BETWEEN THE MODELS...WHICH MAY BRING LOW TEMPERATURES INTO THE LOW TO MID 30S YET AGAIN. THE ECMWF HAS SOME PRECIP DURING THAT TIME...SO WILL BE INTERESTING TO SEE IF THAT TREND HOLDS TO POSSIBLY SEE SOME FLURRIES IN APRIL. && .AVIATION... 06Z TAF DISCUSSION. FRONTAL BOUNDARY NOW PUSHING THROUGH WESTERN TN. WEAK AND NARROW CONVECTIVE DEVELOPMENT MAY OCCUR AHEAD OF THE FRONT WHICH SHOULD CLEAR THE CSV AREA BY 12Z. THUS...PRECIP WILL BE INCLUDED BUT ONLY PRIOR TO 12Z. THE AFOREMENTIONED FRONTAL BOUNDARY WILL SLOW DOWN AND ATTEMPT TO STALL TO OUR SOUTH. MID LEVEL CLOUDS WILL THEN RETURN AFT 18Z FOLLOWING A BRIEF WINDOW OF SCT CLDS FROM ROUGHLY 12Z TO 20Z. WILL NEED TO WATCH FOR SHOWERS TO REDEVELOP ACROSS THE CSV AREA...PARTICULARLY TOWARD THE VERY END PORTION OF THE TAF PD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 42 61 36 63 / 0 10 10 0 0 CLARKSVILLE 65 39 58 34 61 / 0 10 0 0 0 CROSSVILLE 67 42 56 34 58 / 20 20 10 0 0 COLUMBIA 67 42 60 36 63 / 10 20 10 0 0 LAWRENCEBURG 68 43 60 37 62 / 10 20 10 0 0 WAVERLY 66 41 59 37 64 / 0 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......BARNWELL AVIATION........55/SHAMBURGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT FRI APR 1 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-021000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 459 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW TEMPERATURES WILL GET INTO THE MID 30S SUNDAY MORNING ACROSS MOST OF THE MID STATE. THIS WILL BRING AREAS OF FROST TO THE REGION...WHICH COULD DAMAGE SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
123 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM FLASH FLOOD MINOR HILL 35.04N 87.17W
03/31/2016 GILES TN FACEBOOK
GLENN HAVEN LANE AND JACKSON HOLLOW ROAD FLOODED IN
MINOR HILL
1000 PM FLASH FLOOD 4 NNE ELKTON 35.11N 86.88W
03/31/2016 GILES TN BROADCAST MEDIA
I-65 NORTHBOUND CLOSED AT MM 8 DUE TO FLOODING
&&
EVENT NUMBER OHX1600365
EVENT NUMBER OHX1600366
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 WSW MINOR HILL 35.02N 87.23W
03/31/2016 LAWRENCE TN EMERGENCY MNGR
TREES BLOCKING BLOOMING GROVE ROAD AND APPLETON ROAD
&&
EVENT NUMBER OHX1600367
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG COLUMBIA 35.62N 87.05W
03/31/2016 MAURY TN TRAINED SPOTTER
SEVERAL TREES DOWN ON HIDDEN LAKE CIRCLE IN COLUMBIA
&&
EVENT NUMBER OHX1600368
SHAMBURGERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
152 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG 6 N DICKSON 36.16N 87.38W
03/31/2016 DICKSON TN LAW ENFORCEMENT
SOME TREES DOWN ACROSS CENTRAL PORTIONS OF THE COUNTY
0450 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/31/2016 LEWIS TN TRAINED SPOTTER
TREES AND POWERLINES DOWN ALONG HWY 48N AND FORREST AVE
0450 PM TSTM WND DMG 10 SW SPRINGFIELD 36.40N 87.01W
03/31/2016 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 TO 70 MPH TSTM WIND GUST
IN PLEASANT VIEW
0512 PM TSTM WND DMG 9 S COLLINWOOD 35.05N 87.74W
03/31/2016 WAYNE TN TWITTER
12 INCH DIAMETER TREE DOWN SOUTH OF COLLINWOOD
0515 PM LIGHTNING CROSS PLAINS 36.54N 86.68W
03/31/2016 ROBERTSON TN UTILITY COMPANY
ABOUT 2050 CUSTOMERS ARE WITHOUT POWER IN CROSS PLAINS
0533 PM TSTM WND DMG COLUMBIA 35.62N 87.05W
03/31/2016 MAURY TN EMERGENCY MNGR
15 TO 20 TREES DOWN
0534 PM TSTM WND DMG COLUMBIA 35.62N 87.05W
03/31/2016 MAURY TN TRAINED SPOTTER
SEVERAL TREES DOWN ON HIDDEN LAKE CIRCLE IN COLUMBIA
0537 PM HAIL 2 W COLUMBIA 35.62N 87.08W
03/31/2016 E1.75 INCH MAURY TN LAW ENFORCEMENT
GOLFBALL HAIL JUST WEST OF COLUMBIA
0546 PM TSTM WND GST 8 ESE COLUMBIA 35.58N 86.92W
03/31/2016 E60 MPH MAURY TN NWS EMPLOYEE
50 TO 60 MPH WINDGUST ESTIMATION
0558 PM LIGHTNING GOODLETTSVILLE 36.33N 86.70W
03/31/2016 DAVIDSON TN TWITTER
HOUSE ON FIRE DUE TO LIGHTNING ALONG CONFERENCE DRIVE
0630 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
03/31/2016 RUTHERFORD TN TWITTER
TREE ON HOME ALONG NORTH COVE DR IN MURFREESBORO
0630 PM TSTM WND DMG 4 WSW MINOR HILL 35.02N 87.23W
03/31/2016 LAWRENCE TN EMERGENCY MNGR
TREES BLOCKING BLOOMING GROVE ROAD AND APPLETON ROAD
0657 PM HAIL SMITHVILLE 35.96N 85.82W
03/31/2016 E1.00 INCH DE KALB TN LAW ENFORCEMENT
0742 PM TSTM WND DMG 5 S LAWRENCEBURG 35.17N 87.34W
03/31/2016 LAWRENCE TN EMERGENCY MNGR
TREES DOWN ACROSS SC/SE PORTIONS OF COUNTY
0820 PM FLASH FLOOD 5 S LAWRENCEBURG 35.17N 87.34W
03/31/2016 LAWRENCE TN EMERGENCY MNGR
WATER RESCUE IN SE LAWRENCE COUNTY WHERE 1 PERSON IS
TRAPPED IN A HOUSE
0907 PM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
03/31/2016 LAWRENCE TN EMERGENCY MNGR
SEVERAL ROADS IMPASSABLE ACROSS LAWRENCE COUNTY DUE TO
FLOODING INCLUDING LUNSFORD ROAD...LITTRELL ROAD...RAMAH
ROAD AT LAMBS FERRY ROAD...UNION HILL ROAD...RICHARDSON
ROAD...BLOOMING GROVE ROAD...AND MT ARRAT ROAD.
0932 PM FLASH FLOOD ELKTON 35.06N 86.90W
03/31/2016 GILES TN EMERGENCY MNGR
HIGH WATER RESCUE ALONG ELKTON PIKE AND HWY 31
0956 PM FLASH FLOOD MINOR HILL 35.04N 87.17W
03/31/2016 GILES TN FACEBOOK
GLENN HAVEN LANE AND JACKSON HOLLOW ROAD FLOODED IN
MINOR HILL
1000 PM FLASH FLOOD 4 NNE ELKTON 35.11N 86.88W
03/31/2016 GILES TN BROADCAST MEDIA
I-65 NORTHBOUND CLOSED AT MM 8 DUE TO FLOODING
&&
EVENT NUMBER OHX1600357 OHX1600350 OHX1600351 OHX1600358 OHX1600356
OHX1600360 OHX1600368 OHX1600352 OHX1600354 OHX1600353 OHX1600355
OHX1600367 OHX1600359 OHX1600362 OHX1600361 OHX1600364 OHX1600363
OHX1600365 OHX1600366
SHAMBURGERThe national radar mosaic for the moment the first event began.
2 heavy rain, 1 flood. Local standard time, as filed.
A COOP observer in Pulaski measured a 24-hour rainfall total of 3.53 inches.
A trained spotter in St. Joseph measured a 24-hour rainfall total of 4.65 inches.
A water rescue was conducted on Rutledge Ford Road at the Elk River due to a vehicle stranded in water covering the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627240, 627242, 627243.